Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 6, NWS Little Rock, AR

March 18, 2004Clark County, Pike County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Mar 18, 2004, 2:38 AM CST for Clark County, Pike County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 18, 2004, 2:38 AM CST (08:38 UTC)
Expired
Mar 18, 2004, 5:00 AM CST
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Clark County, AR, Pike County, AR

The radar

The Little Rock radar (KLZK), 133 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
2047 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 17, 10:23 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 17, 10:23 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1023 PM CST WED MAR 17 2004

.DISCUSSION...
UPDATED FORECASTS TO HANDLE NEW SEVERE THUNDERSTORM WATCH UNTIL 300
AM CST WEDNESDAY. ALL UPDATES WILL BE OUT SHORTLY.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

22
Hazardous weather outlook, Mar 17, 5:10 PM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 PM CST WED MAR 17 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
510 PM CST WED MAR 17 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT

A FRONTAL BOUNDARY OVER THE RED RIVER VALLEY OF NORTHEASTERN TEXAS
WILL MOVE TO THE NORTHEAST DURING THE REMAINDER OF THIS AFTERNOON
AND THIS EVENING...AND ACROSS ARKANSAS DURING THE OVERNIGHT HOURS.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE SYSTEM AS IT MOVES ACROSS THE AREA...AND INTERACTS WITH SEVERAL
UPPER LEVEL LOWS MOVING OUT AHEAD OF THE SYSTEM.

SOME STORMS MAY REACH SEVERE LIMITS. THE GREATEST THREATS FROM
STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL AND EASTERN
OKLAHOMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE
STORMS SHOULD MOVE INTO PARTS OF WESTERN AND NORTHWESTERN ARKANSAS
LATE THIS EVENING. THE GREATEST THREAT FOR SEVERE STORMS WILL BE IN
AREAS ALONG AND WEST OF A LINE FROM HARRISON TO MOUNT IDA TO
MENA...BUT SEVERE STORMS MAY BE POSSIBLE FURTHER EAST LATER TONIGHT.

PEOPLE ARE REMINDED TO KEEP AN EYE ON THE LATEST WEATHER CONDITIONS
DURING THE REMAINDER OF THIS AFTERNOON AND TONIGHT...AND TO MONITOR
THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER
SERVICE CONCERNING THIS DEVELOPING WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY OVER THE WESTERN AND NORTHWESTERN PARTS
OF THE AREA THIS EVENING...AND POSSIBLY IN OTHER AREAS FURTHER EAST
DURING THE OVERNIGHT HOURS.

22

In the hours before

Local storm report, Mar 17, 11:40 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 PM CST WED MAR 17 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1133 PM     HAIL             HOT SPRINGS             34.49N 93.05W
03/17/2004  2.75 INCH        GARLAND            AR   EMERGENCY MNGR

            BASEBALL SIZE HAIL NEAR DOWNTOWN HOT SPRINGS.

1125 PM     HAIL             MOUNTAIN PINE           34.57N 93.17W
03/17/2004  1.00 INCH        GARLAND            AR   LAW ENFORCEMENT

1125 PM     HAIL             SUNSHINE                34.47N 93.23W
03/17/2004  0.75 INCH        GARLAND            AR   EMERGENCY MNGR

            POWER OUT IN PARTS OF WESTERN GARLAND COUNTY.

1055 PM     HAIL             1 N AVANT               34.66N 93.33W
03/17/2004  1.25 INCH        GARLAND            AR   EMERGENCY MNGR

            HAIL OF VARYING SIZES FROM 3/4 INCH TO 1 1/4 INCHES. ALSO
            WINDS ESTIMATED AT 45 MPH.

&&

28
Local storm report, Mar 17, 11:54 PM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1154 PM CST WED MAR 17 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     ROYAL                   34.52N 93.23W
03/17/2004                   GARLAND            AR   EMERGENCY MNGR

            STORAGE BUILDINGS BLOWN OUT INTO U.S. HIGHWAY 270.
            ROADWAY BLOCKED.

&&

28
Local storm report, Mar 17, 11:57 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1157 PM CST WED MAR 17 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1154 PM     HAIL             MALVERN                 34.37N 92.82W
03/17/2004  1.75 INCH        HOT SPRING         AR   PUBLIC

&&

28
Local storm report, Mar 18, 1:05 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
105 AM CST THU MAR 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1250 AM     HAIL             PINE BLUFF ARSENAL      34.33N 92.10W
03/18/2004  0.75 INCH        JEFFERSON          AR   LAW ENFORCEMENT

&&

28
Local storm report, Mar 18, 1:29 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
129 AM CST THU MAR 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1255 AM     HAIL             7 WSW PINE BLUFF        34.17N 92.13W
03/18/2004  0.75 INCH        JEFFERSON          AR   LAW ENFORCEMENT

            OCCURRED AT SULPHUR SPRINGS.

&&

28
Local storm report, Mar 18, 2:11 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
211 AM CST THU MAR 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0135 AM     FLASH FLOOD      ODEN                    34.62N 93.79W
03/18/2004                   MONTGOMERY         AR   LAW ENFORCEMENT

            BRUSHY ROAD UNDER WATER. LOW WATER CROSSINGS IN THE AREA
            COVERED WITH WATER.

1210 AM     HAIL             NORMAN                  34.46N 93.68W
03/18/2004  0.75 INCH        MONTGOMERY         AR   LAW ENFORCEMENT

1155 PM     TSTM WND DMG     PINE RIDGE              34.58N 93.88W
03/17/2004                   MONTGOMERY         AR   LAW ENFORCEMENT

            TREES DOWN.

1110 PM     HAIL             2 ENE SILVER            34.54N 93.47W
03/17/2004  1.00 INCH        MONTGOMERY         AR   LAW ENFORCEMENT

            OCCURRED AT JOPLIN.

1030 PM     HAIL             ODEN                    34.62N 93.79W
03/17/2004  0.75 INCH        MONTGOMERY         AR   LAW ENFORCEMENT

&&

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:52 PM CSTSevere Thunderstorm WarningLZKLogan43 min
Mar 17, 9:26 PM CSTSevere Thunderstorm WarningLZKYell44 min
Mar 17, 9:27 PM CSTSevere Thunderstorm WarningLZKScott48 min
Mar 17, 10:19 PM CSTSevere Thunderstorm WarningLZKMontgomery, Yell31 min
Mar 17, 10:49 PM CSTSevere Thunderstorm WarningLZKGarland31 min
Mar 17, 11:07 PM CSTSevere Thunderstorm WarningLZKMontgomery28 min
Mar 17, 11:12 PM CSTSevere Thunderstorm WarningLZKPolk28 min
Mar 17, 11:19 PM CSTSevere Thunderstorm WarningLZKGarland31 min
Mar 17, 11:29 PM CSTSevere Thunderstorm WarningLZKGarland21 min
Mar 17, 11:33 PM CSTSevere Thunderstorm WarningLZKHot Spring57 min
Mar 17, 11:49 PM CSTSevere Thunderstorm WarningLZKScott46 min
Mar 17, 11:50 PM CSTSevere Thunderstorm WarningLZKMontgomery45 min
Mar 17, 11:54 PM CSTSevere Thunderstorm WarningLZKGrant, Saline51 min
Mar 18, 12:34 AM CSTSevere Thunderstorm WarningLZKCleveland, Jefferson46 min
Mar 18, 12:47 AM CSTFlash Flood WarningLZKMontgomery3 hr
Mar 18, 1:06 AM CSTFlash Flood WarningLZKPolk119 min
Mar 18, 1:11 AM CSTSevere Thunderstorm WarningLZKLincoln44 min
Mar 18, 3:45 AM CSTFlash Flood WarningLZKHot Spring, Montgomery2 hr

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.